Thursday, 5 December 2013

Eczema Bubble Bursts

Topical Steroids Cause Eczema 

Well, the news is out. Eczema as I know it, does not exist!

It all started with a rash. It may have been heat, soap, teething or an allergy that caused the rash. Doctors told my parents I had eczema and prescribed cortisone creams. The steroid creams worked for a little while but the rash always came back worse than ever. Stronger creams were prescribed to control the red oozing mess. Nothing made my skin normal.

Jump forward 45 years.

My whole life I have been searching for the cause and a cure for "my eczema". Sunshine helped a bit but never enough to make this life destroying disability go away. I could never predict when the top layer of skin would vanish and expose the raw weeping flesh underneath. All I knew was it happened often. My skin became so damaged that it would tear and bruise when I rubbed it.
A week ago I discovered that cortisone cream was the cause of "my eczema". Steroids damage the skin and more steroid creams are needed to suppress the inflammation caused by the damage.

The many times I was put in hospital to treat "my eczema", I was actually being treated for the symptoms of TOPICAL STEROID WITHDRAWAL. Nobody knew it at the time.

Stronger topical and oral steroids were administered and down the nasty spiral of drug addiction I went. Continually higher doses of steroids were required to suppress the increasingly severe symptoms of withdrawal and side effects.

Long story short. I don't have eczema and I have stopped looking for a cure!

International Topical Steroid Addiction Network

Many brave people have stopped using topical steroids and have cured themselves. Some share their valuable stories with the world. Doctors in Japan have helped thousands of people overcome their topical steroid addiction. Topical application of steroids can lead to addiction within 2 weeks. According to Wikipedia skin damage can happen within 2 days of topical steroid use.

Never stop oral steroids abruptly. Always taper down under doctor supervision.

I am not a doctor. Everything that I have written here is from my own personal opinion and experience. It is a very simplified account of what I believe is going on with my body.

Obviously not all types of eczema are caused by topical steroids. I just wanted to put it out there in very basic form so that someone who is speed reading can quickly get what I am saying without getting bogged down in long paragraphs and miss the message.

A week ago I was researching treatments for eczema online and one link led to another link that led to a blog describing the withdrawal process. My world stopped still and I cried when I saw the babies going through withdrawal. I can't even imagine the suffering the parents of these children must endure. If they knew the dangers of topical steroids they would have chosen not to expose their children.

You can help by signing the petition which asks for mandatory warnings on labels.

I have never blogged, twittered or face booked in my life. When I saw pictures of steroid damaged skin on the internet I thought "That's my arm. How did that get on the internet?" Then I became aware that regardless of age, race or gender, topical steroid damage and withdrawal kind of looks the same on everyone.

I am going to blog about fairly obscure things that people might be looking into to cure their eczema. Hopefully this blog will pop up in their search results. Well that's my plan for now. This is all very new to me.

Thank you from the bottom of my heart to all of those people who have shared their withdrawal journey and helped others to prepare and cope with their own recovery process.

Eczema can cause great isolation. It's not just a feeling of standing on the outside and looking in. For me it was more like "what planet is this? I absolutely do not belong here!" Now that I know the facts it all makes sense. As I said on the website "I am unplugged from the Matrix".

Let the healing begin!

No comments:

Post a Comment